Alert archive / Hawaii / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Aug 25, 2013, 7:15 PM HST. It took effect at Aug 26, 2013, 10:00 AM HST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2013, 7:15 PM HST (05:15 UTC)
- In effect from
- Aug 26, 2013, 10:00 AM HST
- Expired
- Aug 26, 2013, 5:13 PM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWHW80 PHFO 260515 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 715 PM HST SUN AUG 25 2013 HIZ001-003-005>007-009>011-013>015-018-019-021-023-024-026-261800- /O.NEW.PHFO.FW.W.0004.130826T2000Z-130827T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 715 PM HST SUN AUG 25 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM HST MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS OF ALL ISLANDS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM HST MONDAY. * AFFECTED AREA...MAINLY LEEWARD AREAS OF NIIHAU...KAUAI... OAHU... MOLOKAI...LANAI...MAUI AND THE BIG ISLAND. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 48 PERCENT. * TIMING...LATE MONDAY MORNING THROUGH MORNING EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ DONALDSON
2 follow-up statements
322 WWHW80 PHFO 261335 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST MON AUG 26 2013 HIZ001-003-005>007-009>011-013>015-018-019-021-023-024-026-270230- /O.CON.PHFO.FW.W.0004.130826T2000Z-130827T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 335 AM HST MON AUG 26 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST THIS EVENING. * AFFECTED AREAS...MAINLY LEEWARD AREAS OF NIIHAU...KAUAI... OAHU... MOLOKAI...LANAI...MAUI AND THE BIG ISLAND. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 44 PERCENT. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ DONALDSON
062 WWHW80 PHFO 270313 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 513 PM HST MON AUG 26 2013 HIZ001-003-005>007-009>011-013>015-018-019-021-023-024-026-270415- /O.CAN.PHFO.FW.W.0004.000000T0000Z-130827T0400Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 513 PM HST MON AUG 26 2013 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MAINLY LEEWARD AREAS... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES ARE NOW ABOVE 45 PERCENT...ALONG WITH TRADE WINDS GRADUALLY DECREASING ACROSS THE AREA. $$ REYNES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Aug 25, 4:00 PM HST, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 25, 4:00 PM HST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST SUN AUG 25 2013 .SYNOPSIS... HIGH PRESSURE NORTH OF THE ISLANDS WILL MAINTAIN TRADE WINDS FOR THE FIRST PART OF THE WEEK. WITH A DRY AIRMASS OVERHEAD...SHOWERS WILL BE LIMITED. HEADING INTO THE MIDDLE OF THE WEEK...WINDS ARE EXPECTED TO WEAKEN...WHILE SHOWERS INCREASE. && .DISCUSSION... LITTLE CHANGE TO THE FORECAST PHILOSOPHY SINCE THIS MORNING. HIGH PRESSURE TO THE NORTH OF THE ISLANDS MAINTAINING TRADES. MID TO UPPER LEVEL LOW NORTHWEST OF THE ISLANDS CONTINUING TO BRING ELEVATED WINDS TO THE HALEAKALA AND BIG ISLAND UPPER SLOPES. THE WIND ADVISORY FOR HALEAKALA CONTINUES...AND ANTICIPATE CANCELLING IT AT 6 PM. WINDS HAVE CONTINUED TO FLIRT WITH THE 45 MPH ADVISORY CRITERIA THIS AFTERNOON. ON THE BIG ISLAND...WINDS HAVE BEEN ELEVATED...BUT NOT AS HIGH. A DRY AIRMASS OVERHEAD HAS KEPT RAINFALL TOTALS LIGHT. THE AFTERNOON SOUNDINGS FROM BOTH LIHUE AND HILO CONTINUED TO SHOW PRECIPITABLE WATER /PW/ VALUES AROUND 1.3 INCHES. AT OR BELOW NORMAL PW IS EXPECTED FOR ANOTHER DAY OR TWO...SO EXPECT THE DRIER CONDITIONS TO CONTINUE. HEADING INTO THE MIDDLE OF THE WEEK...A FRONT PASSING TO THE FAR NORTH NORTHEAST OF THE ISLANDS WILL HELP TO DISRUPT THE TRADE WIND FLOW. THIS WILL LEAD TO LIGHTER WINDS FOR WEDNESDAY AND THURSDAY. WINDS WILL LIKELY LIGHTEN ENOUGH FOR LAND AND SEA BREEZES TO SET UP IN AT LEAST A FEW LOCATIONS. HAVE NUDGED THE WINDS DOWNWARD FOR THIS TIME PERIOD AS A RESULT. HAVE ALSO INCREASED AFTERNOON CLOUDS FOR THIS REGIME. BY WEDNESDAY...THE GFS AND ECMWF SHOW AN INCREASED AREA OF MOISTURE MOVING IN FROM THE EAST. THIS WILL HELP TO ENHANCE SHOWER ACTIVITY MAINLY OVER THE WINDWARD AND MAUKA AREAS WEDNESDAY AND INTO THURSDAY. THE LIGHT WINDS MENTIONED ABOVE WILL BRING THE CHANCE FOR SHOWERS TO THE INTERIOR OF THE ISLANDS. && .MARINE... SMALL...MAINLY BACKGROUND SOUTH SWELLS ARE EXPECTED THROUGH THE FORECAST PERIOD. NO OTHER SIGNIFICANT SWELLS ARE EXPECTED. A SMALL CRAFT ADVISORY CONTINUES FOR THE WINDIER LOCATIONS NEAR MAUI AND THE BIG ISLAND DUE TO THE TRADE WINDS. THAT ADVISORY IS EXPECTED TO CONTINUE THROUGH MONDAY. && .AVIATION... TRADE WINDS TO CONTINUE...WITH WINDWARD AREAS EXPERIENCING BRIEF MVFR CEILINGS AND VIS CONDITIONS FROM PASSING CLOUDS AND SHOWERS. VFR CONDITIONS SHOULD PERSIST OVER THE LEE SIDES AND INTERIOR SECTIONS OF THE ISLANDS. AIRMET TANGO FOR TURB HAS BEEN POSTED DUE TO THE MODERATE TO STRONG TRADE WINDS. && .FIRE WEATHER... THE RED FLAG WARNING CONTINUES UNTIL 6 PM. DO NOT SEE A NEED TO CONTINUE IT BEYOND 6 PM...BUT CONDITIONS CONTINUE TO BE POSSIBLE AGAIN MONDAY AFTERNOON. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FOR HALEAKALA SUMMIT UNTIL 6 PM HST THIS EVENING. RED FLAG WARNING UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OLOMANA- CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD-LANAI-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA. SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM HST MONDAY FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS **! && M BALLARD
Nearby
Red Flag Warnings in Hawaii, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.